Alert archive / Guam / Wind Advisories in 2011

Wind Advisory 1, NWS Guam

January 27, 2011

NWS Guam issued this wind advisory at Jan 27, 2011, 5:31 PM CST. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
Jan 27, 2011, 5:31 PM CST (23:31 UTC)
Expired
Jan 29, 2011, 2:00 AM CST
In force
32 hr
Issued by
NWS Guam

The text

As transmitted, in the capitals the NWS used until 2016.

573 
WWMY70 PGUM 272331
NPWMY 

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
931 AM CHST FRI JAN 28 2011

.A STRONG RIDGE OF HIGH PRESSURE WILL PRODUCE WINDY CONDITIONS
ACROSS THE MARIANAS THROUGH SATURDAY.

GUZ001>004-281145-
/X.NEW.PGUM.WI.Y.0001.110127T2331Z-110129T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
931 AM CHST FRI JAN 28 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM CHST SATURDAY...

THE NATIONAL WEATHER SERVICE IN TIYAN HAS ISSUED A WIND ADVISORY
WHICH IS IN EFFECT UNTIL 6 PM CHST SATURDAY.

NORTHEAST WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS OVER 35 MPH
ARE EXPECTED TODAY THROUGH SATURDAY. WINDS WILL BE HIGHEST IN
EXPOSED AREAS OR AT HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
803 
WWMY70 PGUM 280516
NPWMY 

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
316 PM CHST FRI JAN 28 2011

.A STRONG RIDGE OF HIGH PRESSURE WILL PRODUCE WINDY CONDITIONS
ACROSS THE MARIANAS THROUGH SATURDAY.

GUZ001>004-281730-
/X.CON.PGUM.WI.Y.0001.000000T0000Z-110129T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
316 PM CHST FRI JAN 28 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST SATURDAY. 

EXPECT NORTHEAST WINDS OF 20 TO 30 MPH TONIGHT AND SATURDAY WITH
GUSTS OVER 35 MPH ON SATURDAY. WINDS WILL BE HIGHEST IN EXPOSED
AREAS OR AT HIGHER ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION. 

&&

$$

MIDDLEBROOKE
431 
WWMY70 PGUM 281938
NPWMY 

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
538 AM CHST SAT JAN 29 2011

.A STRONG RIDGE OF HIGH PRESSURE OVER THE NORTH PACIFIC WILL
CONTINUE TO PRODUCE WINDY CONDITIONS ACROSS THE MARIANAS TODAY.

GUZ001>004-290800-
/X.CON.PGUM.WI.Y.0001.000000T0000Z-110129T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
538 AM CHST SAT JAN 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CHST THIS EVENING. 

EXPECT NORTHEAST WINDS OF 20 TO 30 MPH TODAY WITH GUSTS OVER 35
MPH. WINDS WILL BE HIGHEST IN EXPOSED AREAS OR AT HIGHER
ELEVATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ZIOBRO
086 
WWMY70 PGUM 290811
NPWMY 

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TIYAN GU
611 PM CHST SAT JAN 29 2011

...WIND ADVISORY NO LONGER IN EFFECT...

GUZ001>004-290915-
/X.EXP.PGUM.WI.Y.0001.000000T0000Z-110129T0800Z/
GUAM-ROTA-TINIAN-SAIPAN-
611 PM CHST SAT JAN 29 2011

...WIND ADVISORY HAS EXPIRED...

WIND REPORTS SHOW THAT THE STRONG WINDS THAT HAVE AFFECTED THE
MARIANAS FOR THE PAST COUPLE OF DAYS HAVE BEGUN TO SUBSIDE. FOR
THIS REASON THE WIND ADVISORY IS NO LONGER IN EFFECT.

$$

MCELROY

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Guam wrote its last area forecast discussion before this wind advisory went out at Jan 27, 3:08 PM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Jan 27, 3:08 PM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TIYAN GU
708 AM CHST FRI JAN 28 2011

.SYNOPSIS...A SHEAR LINE WAS JUST SOUTH OF GUAM. RADAR SHOWED
SHOWERS JUST TO THE SOUTHEAST OF GUAM THIS MORNING. HIGH PRESSURE
BUILDING ACROSS THE NORTHWEST PACIFIC WILL GENERATE NEAR GALE
FORCE WINDS ACROSS THE LOCAL AREAS.

&&

.DISCUSSION...
A FEW CHANGES MADE TO THE FORECAST. SATELLITE...RADAR AND
OBSERVATIONS SHOW SHOWERS ARE MORE ISOLATED ACROSS TINIAN AND
SAIPAN SO WORDED FORECAST TO REFLECT THIS. IT IS POSSIBLE THAT
SHOWERS WILL ALSO REMAIN ISOLATED ACROSS GUAM AND ROTA...BUT
SINCE SHOWERS ASSOCIATED WITH THE SHEAR LINE REMAIN CLOSE KEPT
SHOWERS SCATTERED FOR THOSE TWO ISLANDS. KEPT SCATTERED SHOWERS
FOR ALL THE ISLANDS TONIGHT THROUGH SATURDAY NIGHT. MODELS ALL
HINTED AT A BRIEF DRY PERIOD WITH RH FALLING TO BELOW 70 PERCENT
SUNDAY NIGHT THROUGH MONDAY. THIS WOULD EQUAL PARTLY CLOUDY
CONDITIONS...BUT LEFT MOSTLY CLOUDY IN FORECAST FOR NOW.

&&

.MARINE...
OLDER FORECAST KEPT WINDS OVER THE COASTAL WATERS CAPPED AT 25
KTS. AT FIRST WANTED TO KEEP THIS WORDING BUT OBSERVATIONS OVER
THE REGION GO AGAINST THIS. VAD WINDS THIS MORNING SHOW 33 KTS AT
1 KFT. THE APRA HARBOR HANDAR HAS BEEN HAVING FREQUENT GUST IN
THE MID 30 KT RANGE ALL MORNING. THERE ALSO HAS BEEN MULTIPLE
GUST IN THE UPPER 20 KT RANGE IN OBSERVATIONS FROM GUAM AND
SAIPAN. COULD NOT IGNORE THIS SO WORDED FORECAST 25 TO 30 KTS.
MODELS SHOW THAT THE WINDS HAVE REACHED THEIR PEAK SO DO NOT
EXPECT GALE FORCE WINDS BUT IT WILL BE CLOSE. WINDS WILL START TO
DECREASE SUNDAY. NORTH SWELL WILL CONTINUE TO GENERATE HAZARDOUS
SURF ON NORTH FACING REEFS THROUGH SATURDAY NIGHT. SURF WILL RISE
ENOUGH ON EAST FACING REEFS FOR HAZARDOUS SURF THERE ON SATURDAY.

&&

.EASTERN MICRONESIA...
ISOLATED CELLS OF DEEP CONVECTION ARE FOUND ACROSS THE MARSHALLS.
MORE CONVECTION WEST OF POHNPEI CONTINUES TO MOVE WEST. MODEL
GUIDANCE SHOW LITTLE CHANGE FROM PREVIOUS RUNS EXCEPT FOR A
SLIGHTLY WETTER TREND THROUGH MONDAY ACROSS THE REGION. MODERATE
TO FRESH TRADE WINDS WILL CONTINUE ACROSS THE REGION...WITH GUSTY
CONDITIONS NEAR SHOWERS. WW3 MAINTAINS A BUILDING EAST SWELL THAT
COULD PRODUCE HAZARDOUS SURF AT MAJURO...KOSRAE AND POHNPEI BY
MONDAY.

&&

.WESTERN MICRONESIA...
CONVERGING TRADE WINDS...A SHEAR LINE AND A NEAR EQUATORIAL
TROUGH ARE PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS ACROSS
THE REGION NEAR CHUUK...YAP AND KOROR. MODELS KEEP THIS GENERAL
PATTERN IN PLACE THROUGH THE WEEKEND WITH THE EXCEPTION OF DRIER
CONDITIONS AT CHUUK ON SATURDAY. MODELS ARE IN UNISON IN
DEVELOPING A BROAD CIRCULATION ALONG THE NEAR-EQUATORIAL TROUGH
AND SLIDING IT SOUTH OF KOROR AND INTO THE PHILIPPINES BY MONDAY.
AS THE CIRCULATION PASSES SOUTH OF KOROR...SCATTERED SHOWERS
SPREAD ACROSS YAP AND KOROR AS STRONG NORTHEASTERLIES CONVERGE
WITH THE WEAKER WINDS TO THE SOUTH.

HIGH SURF ADVISORY REMAINS IN EFFECT FOR YAP...BUT HAS BEEN
UPGRADED TO A HIGH SURF WARNING FOR KOROR AS WW3 PROGS NORTH
SWELL TO INCREASE TO 11 TO 13 FEET TODAY AND 12 TO 14 FEET
TOMORROW PRODUCING HAZARDOUS SURF OF 14 TO 16 FEET ALONG NORTH
FACING REEFS. SURF OF 15 FEET COULD DEVELOP AT YAP TOMORROW. WW3
BRINGS A QUICK END TO HAZARDOUS SURF BY MONDAY AT BOTH LOCATIONS.

&&

.GUM WATCHES/WARNINGS/ADVISORIES...
GU...HIGH SURF ADVISORY UNTIL 10 AM CHST SUNDAY FOR GUZ001>004.

MARIANAS WATERS...SMALL CRAFT ADVISORY UNTIL 6 AM CHST MONDAY FOR PMZ151>154.

&&

ZIOBRO/M. AYDLETT

Nearby

Wind Advisories in Guam, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.